MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545900
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of two hurricane rx dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stricture performed on (b)(6) 2025.During the procedure, the hurricane rx dilatation balloon burst before even 3 atms were reached.It was reported that no part of the balloon detached and fell into the patient.The same problem occurred with the second hurricane rx dilatation balloon.The procedure was completed with a third hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h11: investigation results the returned hurricane rx dilation balloon was analyzed, and a visual and microscopic inspection found that the balloon was longitudinally torn.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The results of the analysis performed on the returned device found that the balloon had a longitudinal tear.The problem found could have occurred due to procedural factors such as excess of pressure or interaction with other devices.It is also possible that the interaction with a sharp surface during or previous the procedure was encountered.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23215964
Report Number3005099803-2025-05021
Device Sequence Number8791312
Product Code FGE
UDI-Device Identifier08714729283812
UDI-Public(01)08714729283812(17)260715(10)34433834
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Model NumberM00545900
Device Catalogue NumberM00545900
Device Lot Number0034433834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/22/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown